Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi
- When
- June 19, 3:50 PM EST
- Where
- Pt Sanilac to Pt Huron Mi marine zone, Port Huron
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 200 PM EDT MON JUN 19 2006 .AVIATION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE DETROIT AREA AIRPORTS THROUGH ABOUT 20Z WITH HEAVY RAIN AND SMALL HAIL POSSIBLE AT TIMES. OTHERWISE...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A SECONDARY FRONTAL BOUNDARY FROM EASTERN UPPER MICHIGAN TO LANSING. THESE STORMS ARE EXPECTED TO MOVE THROUGH FNT AROUND 19-20Z. SOME MVFR CEILINGS ARE EXPECTED TONIGHT AS COLD AIR ADVECTION MOVES SOUTH OVER THE AREA. && .UPDATE... CONVECTION IS STARTING TO FIRE AHEAD OF THE SURFACE TROUGH THIS MORNING STRETCHING FROM SOUTHERN LOWER MICHIGAN TO WESTERN INDIANA. LAPS ANALYSIS IS ALREADY SHOWING CAPE VALUES AROUND 2500 J/KG WITH DEWPOINTS IN THE MID TO UPPER 60S. 12Z DTX SOUNDING SHOWED A BIT OF A CAP IN PLACE AROUND 9000 FEET BUT 1435Z ACARS SOUNDING OUT OF DTW SHOW THIS FEATURE HAS DISAPPEARED. DEWPOINTS ARE STARTING TO FALL OVER NORTHWEST LOWER... ALREADY INTO THE UPPER 50S...WITH DRIER AIR IN THE LOW LEVELS SHOWN ON THE 12Z APX SOUNDING. AS THE SURFACE TROUGH CONTINUES TO MOVE EASTWARD WILL EXPECT TO SEE CONVECTION FIRE ACROSS THE DTX CWA. BULK SHEAR WILL BE AROUND 35 KNOTS WITH FREEZING LEVELS AROUND 10000 FEET. A WATCH IS OUT UNTIL 8 PM FOR ALL OF OUR AREA EXCEPT FOR THE TRI-CITIES WITH THE MAIN THREAT BEING MARGINALLY SEVERE SIZE HAIL AND WIND GUSTS. THE OVERALL BETTER MIDLEVEL LIFT IS GOING TO MOVE OVER ILLINOIS AND INDIANA LATE THIS AFTERNOON WHERE ONE LAST BURST OF MORE ORGANIZED CONVECTION MAY BE POSSIBLE OVER OUR EXTREME SOUTHEASTERN COUNTIES. && .AVIATION... QUITE A BIT OF STRATUS HAS FORMED PAST FEW HOURS IN WAKE OF OVERNIGHT DAMPNESS ONCE HIGHER CLOUDS PULLED OUT. 06Z MODEL SOUNDINGS INDICATE SHALLOW LAYER OF MOISTURE WHICH SHOULD MIX OUT SWIFTLY THIS MORNING. TAFS MENTION MVFR IN LIGHT FOG/MIST UNTIL AROUND 13Z. THEN...PRIMARILY VFR CONDITIONS EXCEPTING LOWER CONDITIONS IN SCATTERED THUNDERSTORMS THIS AFTERNOON AHEAD OF COLD FRONT. DIFFICULT TO PINPOINT ANY THUNDERSTORM TIMING...BUT HAVE CONFINED MENTION TO TEMPO GROUP FOR 4 MILES IN THUNDERSTORMS WITH MVFR CEILINGS FOR TWO HOUR PERIOD RANGING FROM 17Z TO 19Z AT KMBS... TO 20Z TO 22Z AT KDTW/KDET. EXPECT CLEARING TREND TONIGHT...THOUGH SOME STRATOCUMULUS OR STRATUS SUGGESTED POSSIBLE BY MODEL SOUNDINGS OVERNIGHT. FOR NOW...JUST MENTIONING 14 HUNDRED SCATTERED BY 04Z TO 06Z. DROPPING DEW POINTS TONIGHT...WITH A LITTLE WIND...SHOULD THWART FOG FORMATION. && .SHORT TERM...TODAY AND TONIGHT...ISSUED 356 AM EDT MON SURFACE COLD FRONT STILL ON TAP TO SLIDE SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING...THEN RISING PRESSURES OVERNIGHT AHEAD OF APPROACHING HIGH BUILDING IN. AT 500 MB...A SOMEWHAT DIFFUSE NORTHERN STREAM SHORTWAVE TROUGH ADVANCING ACROSS AREA THIS AFTERNOON AND EVENING...BEHIND THE VORTICITY LOBE/MAXIMA OF THE PAST OVERNIGHT. LAST BIT OF THIS OVERNIGHT VORTICITY RELATED SHOWERS CLIPPING THE FAR EAST/SOUTHEAST AREAS SHOULD HAVE MOVED OUT SHORTLY...SO NO RESIDUAL FORECAST MENTION. MOISTURE SEEN IN 850 TO 500 MB LAYER AS PER GOOD MODEL CONSENSUS MUCH LESS THIS MORNING THEN HIGHER AGAIN THIS AFTERNOON BEFORE DRYING AGAIN OVERNIGHT TONIGHT. BELOW 850 MB...CONSIDERABLE DRYING THIS MORNING...HIGH RELATIVE HUMIDITIES AGAIN BEHIND COLD FRONT TONIGHT IN PRESENCE OF THERMAL TROUGH. THETA E FIELDS IN LOW TO MID LEVELS SHOW ONLY SLIGHT REBOUND TODAY AHEAD OF THE COLD FRONT. MODEST THERMAL RIDGE AHEAD OF COLD FRONT TODAY...WITH SOME SUNSHINE...SHOULD PROMOTE WARMING TEMPERATURES INTO LOW TO MID 80S AGAIN...ALSO SUPPORTED BY MODEL T1 TEMPERATURES AND SURFACE TRAJECTORIES. LITTLE TO NO OMEGA LIFT TODAY OR TONIGHT AS PER NAM/GFS TIME SECTIONS. MODEST 850 TO 500 MB QVECTOR CONVERGENCE THIS AFTERNOON INTO EARLY EVENING...ALSO WITH SLIGHT 850 TO 700 MB FRONTOGENESIS/DEFORMATION AND VERY MODEST SURFACE CONVERGENCE. AM KEEPING PREVIOUS FORECAST RATHER INTACT...WITH SCATTERED SHOWERS/THUNDER THIS AFTERNOON...IN SOUTHEASTERN AREAS INTO THE EVENING. INSTABILITY EXPECTED TO BECOME QUITE GOOD THIS AFTERNOON...SUCH AS IN TERMS OF LOW LIFTED INDICES AND FAIRLY ROBUST CAPES...AS MORNING CONVECTIVE INHIBITION IS OVERCOME. K INDICES RAMP BACK UP INTO THE MID 30S...AND TOTAL TOTALS INTO THE 50S INCLUDING VERTICAL TOTALS CLOSE TO 30. WIND FIELDS NOT EXPECTED AS ROBUST AS YESTERDAY...YET A WEAK LOW LEVEL JET DOES DEVELOP OVERHEAD THIS AFTERNOON. GIVEN AT LEAST RESPECTABLE WIND FIELD AND GOOD INSTABILITY...SEVERE THUNDERSTORMS NOT OUT OF THE QUESTION... PARTICULARLY FAR SOUTH. && .LONG TERM...ISSUED 356 AM EDT MON ACTIVE PATTERN SETTING UP AS PACIFIC ENERGY TRACKS ALONG THE NORTHERN CONUS BORDER IN THE FAST SEMI-ZONAL FLOW. WE SHOULD HAVE AT LEAST ONE TRANQUIL DAY ON TUESDAY...AS NORTHWEST UPPER LEVEL CONFLUENT FLOW ALLOWS A SURFACE HIGH TO SETTLE OVER SOUTHEAST MICHIGAN. NOT SEEING MUCH MOISTURE IN THE LOW LEVELS...BUT STILL THINK WE SHOULD SEE SOME CU DEVELOPMENT BY/DURING THE AFTERNOON HOURS. DESPITE THE JUNE SUNSHINE...IT LOOKS LIKE WE MAY NOT EVEN MIX UP TO 850 MB WITH THE SURFACE HIGH ON TOP OF US. BASED ON GUIDANCE...IT APPEARS TEMPS WILL COME UP JUST SHY OF 80 DEGREES ACROSS MUCH OF THE CWA DESPITE 850 MB TEMPS OF 10 C. MAIN FOCUS FOR WEDNESDAY IS DETERMINING WHAT HAPPENS TO THE UPPER LEVEL LOW OVER SOUTHWEST BRITISH COLUMBIA AND ASSOCIATED UPPER LEVEL TROUGH ALONG THE WEST COAST. MODELS IN REASONABLE AGREEMENT WITH CYCLOGENESIS TAKING PLACE OVER THE CENTRAL PLAINS ON TUESDAY AS PREVIOUSLY MENTIONED UPPER LOW TRACKS ALONG THE US/CANADIAN BORDER. WAVE OF LOW PRESSURE THEN EXPECTED TO WEAKEN AS IT RACES OFF TO THE EAST/NORTHEAST...MOVING AWAY FROM THE UPPER LEVEL SUPPORT WITH THE SURFACE LOW OVER ONTARIO TAKING OVER. NONE-THE-LESS...GOOD AGREEMENT BETWEEN THE 00Z PARALLEL NAM AND GFS INDICATING SOME SEMBLANCE OF A SURFACE LOW...OR A WARM FRONT AT THE VERY LEAST...MOVING THROUGH LOWER MICHIGAN ON WEDNESDAY. BOTH MODELS INDICATING A HIGH AMOUNT OF INSTABILITY...BLYR CAPES 2000 TO 3000 J/KG. THROW IN SOME STRONG MID LEVEL WINDS OF 40 TO 50 KNOTS...AND YOU HAVE THE INGREDIENTS FOR SEVERE WEATHER...WHICH IS ILLUSTRATED IN THE DAY 3 OUTLOOK BY SPC. HAVE GONE AHEAD AND BUMPED POPS TO 50 PERCENT FOR WEDNESDAY. MAXES ARE TRICKY WITH THE ANTICIPATED CONVECTION ARRIVING DURING THE MORNING HOURS. STILL THINK THERE WILL BE ENOUGH BREAKS TO SUPPORT 80S WITH A HEALTHY SHOT OF LOW LEVEL WARM ADVECTION RAISING 850 MB TEMPS TO 18 C OR SLIGHTLY BETTER BY DAYS END. NOT MUCH TO LATCH ONTO FOR THURSDAY AS RATHER DIFFUSE SURFACE COLD FRONT DROPS SOUTH INTO THE SOUTHERN GREAT LAKES LATE THURSDAY...PER 00Z EUROPEAN. MAIN INSTABILITY AXIS LOOKS TO BE CONFINED TO THE OHIO VALLEY ACCORDING TO THE 00Z GFS. NOT TOTALLY SOLD ON THIS YET...AND PREFER TO KEEP CHANCE POPS GOING...ESPECIALLY WITH THE COLD FRONT EXPECTED TO MAKE STEADY PROGRESS TO SOUTH...PUSHING SOUTH OF THE BORDER BY FRIDAY MORNING. THE MEAN LONGWAVE PATTERN FOR THE WEEKEND IS EXPECTED TO FEATURE A DEEP UPPER LOW OVER EASTERN CANADA...WITH THE SOUTHWARD EXTENSION OF THE TROUGH REACHING INTO THE GREAT LAKES REGION. WITH SURFACE HIGH BUILDING INTO THE GREAT LAKES REGION...WILL CONTINUE WITH THE DRY FORECAST AND CALL FOR TEMPS SLIGHTLY BELOW NORMAL. HOWEVER... THERE IS SOME CONCERN THE UPPER LEVEL TROUGH AXIS MOVING THROUGH THE GREAT LAKES WILL BE A LITTLE SHARPER...BACKING THE FLOW ENOUGH TO ALLOW FOR POSSIBLE SHOWERS WITH INVERTED SURFACE TROUGH OVER THE EASTERN GREAT LAKES. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE...KEK AVIATION...KEK SHORT TERM...DWD LONG TERM....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1259 PM EDT MON JUN 19 2006 MIZ049-054-055-060>063-068>070-075-076-082-083-201700- HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1259 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH NUMBER 510 IS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN HAZARDS BEING HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS WILL MOVE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-201700- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1259 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH NUMBER 510 IS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN HAZARDS BEING HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 KNOTS. THE STORMS WILL MOVE EAST AT NEAR 25 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. MIZ047-048-053-201700- MIDLAND-BAY-SAGINAW- 1259 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA...WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. ANY STORM THAT BECOMES SEVERE WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH AND WIND GUSTS TO 60 MPH. THE STORMS WILL MOVE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST MONROE 41.92N 83.39W
06/19/2006 E60 MPH MONROE MI TRAINED SPOTTER
60 MPH ESTIMATED WIND GUSTS, ALONG WITH ONE INCH HAIL.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
203 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL MONROE 41.92N 83.39W
06/19/2006 E1.50 INCH MONROE MI TRAINED SPOTTER
WINDS ESTIMATED TO 70 MPH ALSO REPORTED.
0154 PM HAIL MONROE 41.92N 83.39W
06/19/2006 M1.00 INCH MONROE MI EMERGENCY MNGR
REPORTED AT THE EMERGENCY MANAGERS OFFICE.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
221 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 6 NW MONROE 41.98N 83.47W
06/19/2006 M1.00 INCH MONROE MI TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
254 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM WATER SPOUT 7 E MONROE 41.92N 83.25W
06/19/2006 LEZ444 MI LAW ENFORCEMENT
SIGHTED BY THE COAST GUARD.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
308 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W HELL 42.43N 84.08W
06/19/2006 E1.00 INCH LIVINGSTON MI PUBLIC
0307 PM HAIL PINCKNEY 42.45N 83.95W
06/19/2006 E1.00 INCH LIVINGSTON MI TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CANTON 42.31N 83.48W
06/19/2006 E1.00 INCH WAYNE MI TRAINED SPOTTER
REPORTED AT THE CORNER OF FORD AND SHELDON ROADS.
&&
HATZOS2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2006Every state in 2006This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518550, 5518551.